Alert archive / New York / Small Craft Advisories in 2016
Small Craft Advisory 31, NWS New York, NY
NWS New York, NY issued this small craft advisory at Feb 28, 2016, 9:33 AM EST. It took effect at Feb 28, 2016, 10:00 AM EST. It was in force for 47 hr.
The area
The counties it named.
The facts
- Issued
- Feb 28, 2016, 9:33 AM EST (14:33 UTC)
- In effect from
- Feb 28, 2016, 10:00 AM EST
- Expired
- Mar 1, 2016, 9:24 AM EST
- In force
- 47 hr
- Issued by
- NWS New York, NY
The text
As transmitted.
794 WHUS71 KOKX 281433 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 933 AM EST SUN FEB 28 2016 ...ROUGH CONDITIONS ON THE WATERS CONTINUES INTO MONDAY... ANZ350-353-355-282300- /O.CAN.KOKX.SC.Y.0030.000000T0000Z-160229T2300Z/ /O.NEW.KOKX.SC.Y.0031.160228T1500Z-160229T2300Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 933 AM EST SUN FEB 28 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST MONDAY. * WINDS AND SEAS...SOUTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 5 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-281545- /O.CAN.KOKX.SC.Y.0030.000000T0000Z-160228T1500Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- 933 AM EST SUN FEB 28 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL CRAFT ADVISORY. OCCASIONAL GUSTS TO 25 KT WILL BE POSSIBLE ON THE EASTERN SOUND TODAY...BUT GUSTS THIS HIGH ARE NOT EXPECTED TO BE FREQUENT AND WIDESPREAD. $$
8 follow-up statements
101 WHUS71 KOKX 282055 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 355 PM EST SUN FEB 28 2016 ...ROUGH CONDITIONS ON THE OCEAN WATERS THROUGH MONDAY NIGHT... ANZ350-353-355-291100- /O.EXT.KOKX.SC.Y.0031.000000T0000Z-160301T1100Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 355 PM EST SUN FEB 28 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST TUESDAY... * WINDS AND SEAS...SOUTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT...BECOMING WEST MONDAY AFTERNOON. SEAS 5 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
034 WHUS71 KOKX 290022 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 722 PM EST SUN FEB 28 2016 ...ROUGH CONDITIONS ON THE OCEAN WATERS THROUGH MONDAY NIGHT... ANZ350-353-355-290930- /O.CON.KOKX.SC.Y.0031.000000T0000Z-160301T1100Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 722 PM EST SUN FEB 28 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST TUESDAY... * WINDS AND SEAS...SOUTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 5 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MALOIT
330 WHUS71 KOKX 290844 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 344 AM EST MON FEB 29 2016 ...ROUGH CONDITIONS CONTINUE ON THE OCEAN... ANZ350-353-355-291645- /O.CON.KOKX.SC.Y.0031.000000T0000Z-160301T1100Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 344 AM EST MON FEB 29 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST TUESDAY... * WINDS AND SEAS...SOUTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT BECOMING WEST TONIGHT. SEAS 5 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JMC
281 WHUS71 KOKX 291630 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1130 AM EST MON FEB 29 2016 ...ROUGH CONDITIONS CONTINUE ON THE OCEAN... ANZ350-353-355-292200- /O.CON.KOKX.SC.Y.0031.000000T0000Z-160301T1100Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1130 AM EST MON FEB 29 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST TUESDAY... * WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
677 WHUS71 KOKX 292031 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 331 PM EST MON FEB 29 2016 ...ROUGH CONDITIONS CONTINUE ON THE OCEAN INTO TUESDAY MORNING WITH POSSIBLE GALES ON WEDNESDAY... ANZ350-011015- /O.EXT.KOKX.SC.Y.0031.000000T0000Z-160301T1700Z/ /O.NEW.KOKX.GL.A.0010.160302T1300Z-160302T2300Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 331 PM EST MON FEB 29 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EST TUESDAY... ...GALE WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON. * WINDS AND SEAS...WEST WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT. GALE FORCE WINDS POSSIBLE ON WEDNESDAY. SEAS 6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ353-355-011015- /O.CON.KOKX.SC.Y.0031.000000T0000Z-160301T1100Z/ /O.NEW.KOKX.GL.A.0010.160302T1300Z-160302T2300Z/ FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 331 PM EST MON FEB 29 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST TUESDAY... ...GALE WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON. * WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. GALE FORCE WINDS POSSIBLE ON WEDNESDAY. SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
720 WHUS71 KOKX 010830 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 330 AM EST TUE MAR 1 2016 ...STRONG FRONTAL SYSTEM TONIGHT... ANZ353-355-011630- /O.EXT.KOKX.SC.Y.0031.000000T0000Z-160301T1700Z/ /O.UPG.KOKX.GL.A.0010.160302T1300Z-160302T2300Z/ /O.NEW.KOKX.GL.W.0015.160301T2300Z-160302T2300Z/ FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 330 AM EST TUE MAR 1 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EST TODAY... ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EST WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS AND SEAS...NORTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 30 KT THIS MORNING. SOUTH WINDS TONIGHT 15 TO 25 KT WITH GUSTS UP TO 40 KT BECOMING NORTHWEST WEDNESDAY. SEAS 7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-011630- /O.CON.KOKX.SC.Y.0031.000000T0000Z-160301T1700Z/ /O.UPG.KOKX.GL.A.0010.160302T1300Z-160302T2300Z/ /O.NEW.KOKX.GL.W.0015.160301T2300Z-160302T2300Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 330 AM EST TUE MAR 1 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EST WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS AND SEAS...NORTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 30 KT THIS MORNING. SOUTH WINDS TONIGHT 15 TO 25 KT WITH GUSTS UP TO 40 KT BECOMING NORTHWEST WEDNESDAY. SEAS 6 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-335-338-340-345-011630- /O.EXA.KOKX.SC.Y.0031.000000T0000Z-160301T1700Z/ /O.NEW.KOKX.GL.W.0015.160301T2300Z-160302T2300Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 330 AM EST TUE MAR 1 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EST TODAY... ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EST WEDNESDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT UNTIL NOON EST TODAY. * WINDS AND SEAS...NORTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 30 KT THIS MORNING. SOUTH WINDS TONIGHT 10 TO 20 KT WITH GUSTS UP TO 35 KT BECOMING NORTHWEST WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ JMC
006 WHUS71 KOKX 011128 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 628 AM EST TUE MAR 1 2016 ...GALE CONDITIONS TONIGHT THROUGH WEDNESDAY... ANZ330-335-338-340-345-012200- /O.CAN.KOKX.SC.Y.0031.000000T0000Z-160301T1700Z/ /O.CON.KOKX.GL.W.0015.160301T2300Z-160302T2300Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 628 AM EST TUE MAR 1 2016 ...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EST WEDNESDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... * WINDS AND SEAS...SOUTH WINDS TONIGHT 15 TO 25 KT WITH GUSTS UP TO 35 KT...BECOMING WEST WITH GUSTS UP TO 40 KT WEDNESDAY MORNING AND THEN NORTHWEST IN THE AFTERNOON. SEAS OF 3 TO 5 FT IN CENTRAL AND EASTERN LONG ISLAND SOUND ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ350-353-355-012200- /O.CON.KOKX.SC.Y.0031.000000T0000Z-160301T1700Z/ /O.CON.KOKX.GL.W.0015.160301T2300Z-160302T2300Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 628 AM EST TUE MAR 1 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... ...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EST WEDNESDAY... * WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT AND SEAS OF 3 TO 6 FT THIS MORNING. SOUTH WINDS TONIGHT 15 TO 25 KT WITH GUSTS UP TO 40 KT...BECOMING WEST WEDNESDAY MORNING AND THEN NORTHWEST IN THE AFTERNOON. SEAS 7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
130 WHUS71 KOKX 011424 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 924 AM EST TUE MAR 1 2016 ...GALE CONDITIONS TONIGHT THROUGH WEDNESDAY... ANZ350-353-355-012230- /O.CAN.KOKX.SC.Y.0031.000000T0000Z-160301T1700Z/ /O.CON.KOKX.GL.W.0015.160301T2300Z-160302T2300Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 924 AM EST TUE MAR 1 2016 ...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EST WEDNESDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... * WINDS AND SEAS...SOUTH WINDS TONIGHT 15 TO 25 KT WITH GUSTS UP TO 40 KT...BECOMING WEST WEDNESDAY MORNING AND THEN NORTHWEST IN THE AFTERNOON. SEAS 7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ330-335-338-340-345-012230- /O.CON.KOKX.GL.W.0015.160301T2300Z-160302T2300Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 924 AM EST TUE MAR 1 2016 ...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EST WEDNESDAY... * WINDS AND SEAS...SOUTH WINDS TONIGHT 15 TO 25 KT WITH GUSTS UP TO 35 KT...BECOMING WEST WITH GUSTS UP TO 40 KT WEDNESDAY MORNING AND THEN NORTHWEST IN THE AFTERNOON. SEAS OF 3 TO 5 FT IN CENTRAL AND EASTERN LONG ISLAND SOUND ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Feb 28, 7:12 AM EST, 2 hours 21 minutes earlier.
Area forecast discussion, Feb 28, 7:12 AM EST, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
712 AM EST SUN FEB 28 2016
.SYNOPSIS...
HIGH PRESSURE WILL PUSH OFF THE SOUTHEAST COAST TODAY. A COLD
FRONT CROSSES THE TRI-STATE ON MONDAY. ANOTHER COLD FRONT MOVES
THROUGH LATE MONDAY NIGHT INTO TUESDAY. DEEPENING LOW PRESSURE
OVER THE OHIO VALLEY TUESDAY NIGHT TRACKS NORTHEAST...PASSING
NORTH AND WEST OF THE AREA ON WEDNESDAY. A WARM FRONT WILL PRECEDE
THE LOW TUESDAY NIGHT...FOLLOWED BY A COLD FRONTAL PASSAGE ON
WEDNESDAY. HIGH PRESSURE OVER THE UPPER MIDWEST WILL THEN SPREAD
EAST ACROSS THE GREAT LAKES AND INTO THE NORTHEAST FROM THURSDAY
INTO THURSDAY NIGHT. A SOUTHERN STREAM STORM SYSTEM IS FORECAST TO
PASS SOUTH OF THE AREA ON FRIDAY...FOLLOWED BY HIGH PRESSURE FOR
THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
FORECAST IS ON TRACK...MINOR CHANGES MADE TO REFLECT CURRENT
OBSERVATIONS.
HIGH PRESSURE AT THE SURFACE PUSHES OFF THE SOUTHEAST COAST TODAY
WITH ZONAL FLOW ALOFT. WARM FRONT WELL NORTH OF THE REGION WILL
MEAN WARM AIR ADVECTION ON A SOUTHWESTERLY FLOW. HIGHS AWAY FROM
THE OCEAN IN THE UPPER 50S...POSSIBLY APPROACHING 60 ACROSS
NORTHEAST NJ. ALONG THE COAST AND INTO SOUTHERN CT...TEMPERATURES
WILL BE HELD DOWN BY THE COOLER OCEAN WATERS...UPPER 40S TO AROUND
50 IN THESE LOCATIONS. SKIES SHOULD BECOME MOSTLY CLEAR BY THE
AFTERNOON.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/...
CLOUDS INCREASE LATE TONIGHT AS A COLD FRONT APPROACHES FROM THE
WEST. CONTINUED WARM AS THE SOUTHWEST FLOW CONTINUES ACROSS THE
AREA. TEMPERATURES WILL ONLY DROP INTO THE UPPER 30S TO MIDDLE
40S. SOME OUTLYING AREAS COULD BE SLIGHTLY COOLER IF THE CLOUDS
COME IN LATE ENOUGH.
LOW PRESSURE OVER THE GREAT LAKES WILL PASS WELL NORTH OF OUR
AREA...HEADING INTO NORTHERN NEW ENGLAND AND SOUTHEASTERN CANADA
ON MONDAY. ASSOCIATED COLD FRONT WILL MOVE THROUGH MONDAY. WEAK
LIFT WITH THIS FRONT...SO ONLY CALLING FOR SOME LIGHT RAIN
SHOWERS...WITH LESS THAN A TENTH OF AN INCH OF RAINFALL FOR THE
ENTIRE REGION. CONTINUED WARM ON MONDAY...EVEN ACROSS COASTAL
AREAS.
WEAK HIGH PRESSURE BUILDS IN FOR TUESDAY AS ANOTHER FRONT
APPROACHES. COOLER TEMPERATURES...BUT STILL ABOVE NORMAL FOR THIS
TIME OF YEAR.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
THE FORECAST CHALLENGE DURING THIS PERIOD IS THE INTERACTION OF
SOUTHERN STREAM DISTURBANCES COMING OFF THE E PAC WITH THE NORTHERN
BRANCH OF THE POLAR JET. GLOBAL MODELS ARE AT ODDS WITH THE AMOUNT
OF PHASING FOR BOTH A MID WEEK STORM SYSTEM AND ANOTHER TO CLOSE OUT
THE WEEK. OVER THE LAST TWO WEEKS...THESE SYSTEMS HAVE TENDED TO BE
MORE ON THE AMPLIFIED SIDE WITH STRONG WIND FIELDS AND LOW-TOPPED
CONVECTION. THE 00Z ECMWF AND GGEM FAVOR THIS TREND TO
CONTINUE...WHILE THE GFS...NAM...SREF...AND GEFS ALL SUPPORT
WEAKER SYSTEMS.
PREFERENCE AT THIS TIME IS TO FAVOR A MORE AMPLIFIED SOLUTION...BUT
STAYED CLOSE TO A MODEL CONSENSUS FORECAST DUE THE AMOUNT OF
UNCERTAINTY FOR DAYS 4-7.
THE FIRST SYSTEM WILL EMERGE FROM THE MID SECTION OF THE COUNTRY AS
LOW PRESSURE TRACKS NE FROM THE OHIO VALLEY TUE NIGHT AND INTO THE
NE ON WED. AS PREVIOUSLY MENTIONED...THE ECMWF AND GGEM ARE
SIGNIFICANTLY DEEPER WITH THIS LOW...TAKING A TRACK FARTHER TO THE
NORTH AND WEST THAN THE GFS AND GEFS. THERE IS CLEARLY MORE PHASING
WITH THE TWO STREAMS IN THE MORE AMPLIFIED SOLUTION...WITH EVEN A
HINT OF THE UPPER TROF BECOMING NEGATIVELY TILTED. THAT BEING THE
CASE...THIS STILL DOES NOT LOOK TO BE AS DEEP OF A SYSTEM THAT
IMPACTED THE AREA LAST WED. AT THIS TIME...LOOKING FOR LIGHT RAIN TO
OVERSPREAD THE AREA TUE NIGHT AHEAD OF THE WARM FRONT...AND THEN
TRANSITION TO SHOWERS IN THE WARM SECTOR WED AHEAD OF THE COLD
FRONT.
WHAT IS ALSO INTERESTING IS THAT THE GFS HAS A SECONDARY LOW ALONG
THE COLD FRONT OVER THE MID ATLANTIC WED THAT LINGERS PCPN INTO WED
NIGHT WITH THE POTENTIAL FOR A WINTRY MIX AT THE END. BASED ON THE
PREFERENCES DISCUSSED EARLIER...WILL DISCOUNT THIS SCENARIO AT THIS
TIME...BUT SOMETHING TO WATCH IN SUBSEQUENT MODEL RUNS. THE ECMWF IS
MORE CONSOLIDATED AND PHASED WITH THE ENERGY...LEADING TO ONE
SYSTEM WHICH EXITS WED AFTERNOON.
POLAR HIGH PRESSURE THEN BUILDS EAST FROM THE UPPER MIDWEST FOR THE
SECOND HALF OF THE WEEK AS ANOTHER SOUTHERN BRANCH STORM SYSTEM
MOVES INTO THE MID SECTION OF THE COUNTRY. THE GFS ONCE AGAIN IS
WEAKER...BUT MORE PROGRESSIVE WITH THE LOW...TAKING IT OFF THE SE
COAST FRI MORNING AND KEEPING THE PCPN WELL SOUTH OF THE AREA. THE
ECMWF IS THE MOST AGGRESSIVE OF THE OPERATIONAL MODELS WITH A
RAPIDLY DEEPENING LOW TRACKING OFF THE MID ATLANTIC COAST...WITH AN
UPPER LOW CLOSING OFF NEAR 40N...70W FRI NIGHT. THIS SCENARIO WOULD
BRING SNOW TO THE REGION...WITH THE BEST CHANCE BEING ALONG THE
COAST. FOR THE TIME...WILL JUST GO WITH A LOW CHANCE OF SNOW THU
NIGHT INTO FRI ACROSS THE ENTIRE FORECAST AREA.
AS FOR TEMPS...USED A MODEL BLEND WHICH GOES FROM WELL ABOVE NORMAL
TEMPS ON WED...TO BELOW NORMAL THU-SAT.
&&
.AVIATION /12Z SUNDAY THROUGH THURSDAY/...
LOW PRESSURE OVER THE GREAT LAKES TODAY WILL TRACK EAST...WHILE
HIGH PRESSURE MOVES OFF THE SE U.S. COAST. THIS WILL RESULT IN A
CONTINUED TIGHT PRESSURE GRADIENT AND SW FLOW.
VFR THROUGH THE TAF PERIOD.
S/SW WINDS 10-15 KT WITH OCNL GUSTS TO 20 KT THIS AFTERNOON. GUSTS
POSSIBLY AS HIGH AS 25 KT. ONSET COULD BE EARLIER BY 1-2 HOURS.
POSSIBLE LLWS TONIGHT WITH SW WINDS 40-45 KT AT 2000 FT.
.OUTLOOK FOR 12Z MONDAY SUNDAY THROUGH THURSDAY...
.MON...CHANCE OF SHOWERS WITH BRIEF VFR CONDITIONS IN THE MORNING.
WSW WINDS G20-25KT.
.TUE...VFR.
.WED...SHOWERS LIKELY WITH MVFR OR LOWER CONDITIONS. CHANCE OF
LLWS. S WINDS G25KT IN THE MORNING...SHIFTING NW G25KT IN THE
AFTERNOON.
.THU...VFR.
&&
.MARINE...
SCA CONDITIONS EXPECTED THROUGH THE DAY MONDAY FOR OCEAN WATERS AS
A FRONTAL SYSTEM APPROACHING FROM THE WEST INCREASES THE PRESSURE
GRADIENT OVER THE WATERS. WINDS DIMINISH DURING THE AFTERNOON
MONDAY AND REMAIN BELOW SCA THROUGH TUESDAY.
SCA WINDS FOR THE EASTERN SOUND THROUGH MID- MORNING TODAY...WITH
WINDS DIMINISHING THEREAFTER. ALL OTHER AREAS...ONLY OCCASIONAL
GUSTS TO 25 KT ARE ANTICIPATED...ESPECIALLY MONDAY MORNING...JUST
BEFORE AND AS THE COLD FRONT MOVES THROUGH.
WAVES SHOULD REMAIN ABOVE 5 FT ON THE OCEAN TODAY AND TONIGHT...BUILDING
TO 10 FT...MAINLY OVER THE EASTERN OCEAN ZONE LATE TONIGHT AS THE
SOUTHWESTERLY WINDS INCREASE. WAVES DIMINISH MONDAY INTO MONDAY
NIGHT...FALLING BELOW SCA EVERYWHERE BY DAYBREAK TUESDAY. WAVES
CONTINUE TO DIMINISH TUESDAY.
PRESSURE GRADIENT TIGHTENS AHEAD OF LOW PRESSURE APPROACHING FROM
THE WEST TUE NIGHT INTO WED MORNING. SLY FLOW OUT AHEAD OF THE
LOW WILL BE SUFFICIENT TO PRODUCE SCA CONDITIONS ON THE OCEAN
WATERS. GUSTS LOOK TO BE RIGHT AROUND 25 KT DUE TO THE PRESENCE
OF A STRONG LOW-LEVEL INVERSION...WHICH SHOULD LIMIT THE IMPACTS
OF A 50-60 KT LOW-LEVEL JET. FOLLOWING A COLD FRONTAL PASSAGE WED
AFTERNOON...MARGINAL SCA WINDS ARE POSSIBLE ON ALL WATERS THROUGH
THE EVENING. WINDS AND SEAS WILL THEN GRADUALLY DIMINISH LATE WED
NIGHT AS HIGH PRESSURE BUILDS IN FROM THE WEST. SCA SEAS MAY
LINGER ON THE OCEAN WATERS EAST OF FIRE ISLAND INLET THU MORNING.
&&
.HYDROLOGY...
NO SIGNIFICANT PRECIPITATION IS EXPECTED THROUGH TUESDAY.
THERE IS THE POTENTIAL FOR AT LEAST 1/2 INCH OF RAINFALL LATE
TUESDAY NIGHT AND WEDNESDAY. HOWEVER...WITH UNCERTAINTY STILL OVER
HOW PRECIPITATION WILL EVOLVE WITH THIS SYSTEM...IT IS TOO SOON TO
BEGIN TO PREDICT WHAT HYDROLOGIC IMPACTS...IF ANY COULD OCCUR
DURING THIS TIME FRAME.
THERE IS THE POTENTIAL FOR ANOTHER STORM SYSTEM TO IMPACT THE AREA
AT THE END OF THE WEEK. MODEL SPREAD IS LARGE AT THIS TIME.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EST MONDAY FOR ANZ350-353-355.
SMALL CRAFT ADVISORY UNTIL 10 AM EST THIS MORNING FOR ANZ330.
&&
SYNOPSIS...JP/DW
NEAR TERM...JP
SHORT TERM...JP
LONG TERM...DW
AVIATION...DW
MARINE...JP/DW
HYDROLOGY...JP/DWHazardous weather outlook, Feb 28, 3:28 AM EST, 6 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 328 AM EST SUN FEB 28 2016 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-290830- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 328 AM EST SUN FEB 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ350-290830- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 328 AM EST SUN FEB 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-353-355-290830- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 328 AM EST SUN FEB 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
Nearby
Small Craft Advisories in New York, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.